MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 7mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation; however, it ruptured at its nominal pressure during initial inflation.Therefore, after a smart stent was implanted another unknown 9mm balloon catheter was inflated as post dilation and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (ivt) case.The lesion was at the external iliac artery with ninety percent stenosis and severe calcification.The balloon was prepped, handled, and stored according to the ifu.There were no difficulty removing the products from the hoop, protective balloon covers, the protective balloon covers, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor¿s inflation device was used.The same indeflator was used successfully with other devices.There were no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The product was removed intact (in one piece) from the patient.The catheter was never in an acute bend.No other information was provided.The product was not returned for analysis as it was discarded by the hospital.A product history record (phr) review of lot 82187305 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification and stenosis may have contributed to the reported event.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 7mm x 4cm 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation; however, it ruptured at its nominal pressure during initial inflation.Therefore, after a smart stent was implanted another unknown 9mm balloon catheter was inflated as post dilation and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (ivt) case.The lesion was at the external iliac artery with ninety percent stenosis and severe calcification.The balloon was prepped, handled and stored according to the ifu.There were no difficulty removing the products from the hoop, protective balloon covers, the protective balloon covers, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor¿s inflation device was used.The same indeflator was used successfully with other devices.There were no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.The product was removed intact (in one piece) from the patient.The catheter was never in an acute bend.The device will not be returned for analysis as it was discarded in the hospital.No other information was provided.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10738177
Report Number9616099-2020-04015
Device Sequence Number16921977
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82187305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1